# SDR 2018FA0000524

- Difficulty date: May 7, 2018
- Submitted: December 11, 2018
- Operation: General aviation
- Aircraft: N333PB
- Make and model: Piper PA-23-250
- Aircraft serial: 277654013
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 40131
- Condition: Damaged
- Location: Rt Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED VIBRATION IN RIGHT BRAKE PEDAL WHILE APPLYING BRAKES BEFORE TURNING OFF OF RUNWAY.  DURING TURN RT WING DROPPED AND WHOLE PLANE SHOOK.  INITIAL INSPECTION OF THE ACFT REVEALED 4" SECTION OF THE BEAD AREA ON THE WHEEL HALF SEPARATED FROM THE AIRPLANE CAUSING THE TIRE AND TUBE TO BURST AFTER RUBBING AGAINST THE BRAKE CALIPER.  UPON SEPARATION OF THE WHEEL HALVES, EXAMINATION OF THE FAILED PART REVEALED CRACKS EXTENDING FROM BOTH ENDS OF THE WHEEL HALF WHERE THE PORTION OF THE WHEEL SEPARATED.  WHEEL MFG DATE STAMP IS 8/1975, LAST TIRE CHANGE DATED 9/30/2016, HOURS FLOWN SINCE TIRE CHANGE 159.2 HOURS AND TOTAL TIME NOT AVAILABLE AT THIS TIME, ESTIMATED 4200HRS.
